MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a coil was stretched.The patient was undergoing hepatic tumor embolization.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that when performing surgery, the surgeon prepared the coil according to the standard procedure in the instruction manual.The coil was pushed out of the sheath and found to be stretched during inspection.It was noted that coil separation/break/premature detachment occurred.A new coil was replaced and the surgery continued.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during the delivery.The physician did not reposition the coil or attempt to detach the coil.The delivery pusher was not rotated during the procedure and continuous flush was not administered.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the coil prematurely separated from the delivery wire.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
Product analysis #707081090:equipment used: video inspection system (m-85519), ruler (m-83361) as found condition: the axium pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium inner pouch and within a dispenser coil.Visual inspection/damage location details: the axium pusher was found broken between the break indicator and positive load indicator with the release wire retracted (figure c).This is typically indicative of a manual detachment attempt.The proximal segment was not returned for analysis.The pusher was found kinked between ~34.0cm and ~24.1cm from the distal end (figure d).The coin was found fully retracted out of the lumen stop and the shield coil was found stretched (figure e).The implant coil was already detached and not returned for analysis.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.The pusher was found broken and the release wire and coin were found retracted, detaching the device as designed by the detachment subassemblies.The customer report of ¿coil stretch¿ could not be confirmed as the implant coil was not returned, but likely to have occurred.Customer reported finding the coil stretched during inspection.However, due to the level of kinking found with the pusher and the shield coil stretch, it is likely that this device was used and advanced/retracted against resistance.Other possible causes for coil stretching are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or pusher rotation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20416788
Report Number9617601-2024-00234
Device Sequence Number12835996
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public00847536037625
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number226051942
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by ManufacturerNot provided
12/13/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date11/06/2024
01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale